MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: between 90-100 kg.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath could not be introduced into an iliofemoral bypass.It got stuck on the anterior bypass-wall and got crushed.The user was not pleased by the transition of the dilator to the sheath.The dilator should be longer to have more guiding of the device on the wire.The procedure was finalized with a sheath by biotronik as intended.There was no significant delay.There was no harm to the patient.Additional information was received on 11aug2020: it was reported that it was not possible to insert the sheath.The issue was not procedure related.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One used 7fr 45 cm destination sheath and dilator were received for product evaluation.The components were mated when received.Visual inspection revealed damage at the distal tip of the sheath; damage was also seen on the dilator.Microscopy confirmed that the sheath tip was damaged in a fashion where there were folds on the distal edge of the sheath along with some jagged edges.The outer diameter of the sheath was also found to be in specification.The outer diameter of the dilator was measured to be in specification.The length of the dilator was also found to be within specifications.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that that the sheath met extraneous material in situ which could have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, and to update section h3.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10476976
Report Number1118880-2020-00206
Device Sequence Number19442693
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2022
Device Model NumberN/A
Device Catalogue NumberRSR04
Device Lot NumberXM23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/03/2020
10/19/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/28/2020
10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR